Alert archive / California / High Wind Warnings in 2009
High Wind Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Mar 26, 2009, 1:11 PM PDT for 4 counties in California. It took effect at Mar 26, 2009, 10:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 1:11 PM PDT (20:11 UTC)
- In effect from
- Mar 26, 2009, 10:00 PM PDT
- Expired
- Mar 27, 2009, 1:11 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 262011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PDT THU MAR 26 2009 CAZ048-057-270500- /O.NEW.KSGX.HW.W.0004.090327T0500Z-090327T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PDT THU MAR 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT FRIDAY. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH FRIDAY MORNING WITH LOCAL GUSTS OVER 60 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ042-050-055-056-058-270500- /O.NEW.KSGX.WI.Y.0010.090327T0500Z-090327T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 111 PM PDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PDT FRIDAY. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT IN THE NORTHERN AREAS AND CONTINUE AND SPREAD SOUTH THROUGH FRIDAY MORNING WITH LOCAL GUSTS 40 TO 50 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
3 follow-up statements
000 WWUS76 KSGX 270433 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 933 PM PDT THU MAR 26 2009 CAZ048-057-271500- /O.CON.KSGX.HW.W.0004.090327T0500Z-090327T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 933 PM PDT THU MAR 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH FRIDAY MORNING WITH LOCAL GUSTS OVER 60 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ042-050-055-056-058-271500- /O.CON.KSGX.WI.Y.0010.090327T0500Z-090327T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 933 PM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT IN THE NORTHERN AREAS AND CONTINUE AND SPREAD SOUTH THROUGH FRIDAY MORNING WITH LOCAL GUSTS 40 TO 50 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ SCV
000 WWUS76 KSGX 271521 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 821 AM PDT FRI MAR 27 2009 CAZ048-057-272200- /O.CON.KSGX.HW.W.0004.000000T0000Z-090327T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 821 AM PDT FRI MAR 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH FRIDAY MORNING WITH LOCAL GUSTS OVER 60 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ042-050-055-056-058-272200- /O.CON.KSGX.WI.Y.0010.000000T0000Z-090327T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 821 AM PDT FRI MAR 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS... MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE NORTHEAST WINDS WILL INCREASE LATE TONIGHT IN THE NORTHERN AREAS AND CONTINUE AND SPREAD SOUTH THROUGH FRIDAY MORNING WITH LOCAL GUSTS 40 TO 50 MPH. THE WINDS WILL DECREASE FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$
000 WWUS76 KSGX 272011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PDT FRI MAR 27 2009 CAZ048-057-272115- /O.CAN.KSGX.HW.W.0004.000000T0000Z-090327T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PDT FRI MAR 27 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ042-050-055-056-058-272115- /O.CAN.KSGX.WI.Y.0010.000000T0000Z-090327T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 111 PM PDT FRI MAR 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:30 AM PDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 26, 9:30 AM PDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU MAR 26 2009 .SYNOPSIS...THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG INTO THIS EVENING WITH A COOLER DAY WEST OF THE MOUNTAINS. OFFSHORE FLOW WILL LOCAL STRONG WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES LATE TONIGHT AND FRIDAY. DECREASING WINDS FRIDAY NIGHT AND SATURDAY. MOSTLY CLEAR SKIES WITH WARMER DAYS WEST OF THE MOUNTAINS FRIDAY AND SATURDAY. COOLER SUNDAY AS AN UPPER LOW MOVES PAST TO THE NORTH. WARMER AGAIN EARLY NEXT WEEK WITH OFFSHORE WINDS AGAIN MONDAY. LOW PRESSURE WILL BRING COOLING WITH MORE CLOUDS TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-SUNDAY)...THERE WAS A COASTAL EDDY THIS MORNING WITH LOW CLOUDS AND FOG IN THE SAN DIEGO COASTAL AREAS AND INLAND VALLEYS AND SRN ORANGE COUNTY. CLEAR ELSEWHERE EXCEPT FOR A FEW HIGH CLOUDS. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1800 FT WITH NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. MOSTLY CLEAR THIS AFTERNOON EXCEPT THE EDDY COULD HOLD AREAS OF STRATUS ALONG THE COAST THROUGH THIS AFTERNOON...MAINLY IN SAN DIEGO COUNTY. COOLER W OF THE MOUNTAINS TODAY DUE TO LOWER HEIGHTS AND STRONGER ONSHORE FLOW. STRATUS SHOULD MOVE INTO THE WRN SAN DIEGO INLAND VALLEYS TONIGHT BEFORE THE OFFSHORE FLOW KICKS IN. A SURFACE HIGH WILL BUILD INTO THE INTERIOR BEHIND A DEPARTING UPPER TROUGH TONIGHT. OFFSHORE SURFACE GRADIENTS COMBINED WITH UPPER WINDS AND THERMAL SUPPORT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS LATE TONIGHT AND FRIDAY. THERE SHOULD BE BRIEF GUSTS TO WARNING STRENGTH OVER 60 MPH BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. MOST OTHER AREAS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SHOULD HAVE WINDS TO ADVISORY STRENGTH WITH GUSTS 35 TO 50 MPH. THE WINDS WILL DECREASE BY FRIDAY EVENING WITH WEAK OFFSHORE FLOW INTO SATURDAY. WARMER W OF THE MOUNTAINS FRIDAY AND SATURDAY. COOLER IN THE MOUNTAINS AND DESERTS FRIDAY DUE TO COLD AIR ADVECTION THEN WARMER SATURDAY. ANOTHER SHORT WAVE WILL MOVE PAST TO THE NE SUNDAY BRINGING COOLING...MORE CLOUDS AND LOCAL GUSTY NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS. && .LONG TERM (MONDAY-THURSDAY)...BRIEF OFFSHORE FLOW SHOULD DEVELOP AGAIN MONDAY WITH LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. OTHERWISE...GENERALLY INCREASING HEIGHTS THROUGH TUESDAY FOR FAIR AND MILD WEATHER IN MOST AREAS. A TROUGH APPROACHING FROM THE NW WILL BRING COOLING WEDNESDAY AND THURSDAY. && .AVIATION... 261400Z...MARINE LAYER DEPTH AROUND 1700 FEET THIS MORNING AND SHOULD DEEPEN TO AROUND 2000 FEET LATER THIS MORNING THEN DROP TO NEAR THE SURFACE BETWEEN MIDNIGHT AND SUNRISE TONIGHT AS OFFSHORE FLOW DEVELOPS OVER THE AREA. AREAS OF STRATUS ALONG THE COAST SHOULD EXPAND NORTHWARD AND SPREAD FURTHER INLAND THIS MORNING THEN START BREAKING UP OVER THE INLAND AREAS BETWEEN 18Z AND 20Z. LITTLE OR NO BREAKUP IS EXPECTED ALONG THE COAST TODAY. MOST AREAS SHOULD CLEAR OUT RAPIDLY BY SUNRISE ON FRIDAY. THERE COULD BE A BRIEF PERIOD OF LIFR CONDITIONS AT KSAN FRIDAY MORNING BEFORE SUNRISE AS THE STRATUS GETS SQUASHED DOWN AND PUSHED BACK TO THE COAST. ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH FRIDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...HORTON
Hazardous weather outlook, Mar 26, 3:03 AM PDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 303 AM PDT THU MAR 26 2009 CAZ048-050-055>058-060>062-271100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 303 AM PDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE WINDS WILL DEVELOP TONIGHT IN THE MOUNTAINS AND THE VALLEYS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG OFFSHORE WINDS ARE EXPECTED FRIDAY MORNING IN THE MOUNTAINS AND THE VALLEYS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-043-271100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 303 AM PDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:11 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 24 hr |
Nearby
High Wind Warnings in California, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.